Lounge Doctor

TKR Frustrations

Susie-Q

graduate
Joined
Jul 20, 2010
Messages
967
Age
54
Location
Washington
Gender
Female
Country
United States United States
All good words of advice from @BBCG . If for some reason you don't have access to a freezer you can buy some of those disposable ice packs that you crack open and release the chemicals inside. They will work in a pinch if you can't use a freezer and traditional ice packs.
 
OP
OP
B

BarabooProud

junior member
Joined
Nov 3, 2021
Messages
40
Age
50
Gender
Female
Country
United States United States
Happy Thanksgiving everyone!

4 1/2 weeks out today (30 days). A few days ago I decided to start weaning off of the oxycodone. My doctor advised me to start taking one every 6 hours instead of every 4 for a few days. Then, for the next few days take one every 8 hours and so on until I'm taking it only once a day or needed at nighttime. I've been at this for a few days so today I tried once every 8 hours and things have gone well pain-wise, but my body aches like I have a flu bug or something. Is that a withdrawl symptom? Absolutely exhausted, too, but that could be the lack of sleep and just ADL. It's 7:02 and I just crawled into bed. How long does it take to beat the withdrawal effects?
 

Jaycey

FORUM ADMINISTRATOR
Administrator
Joined
Jan 27, 2010
Messages
36,519
Location
Yorkshire
Gender
Female
Country
United Kingdom United Kingdom
Many of our members complain about this feeling while weaning off the heavier pain medication. Everyone has a different reaction. Rest as much as you can. Things should ease in a couple of days.
 

BBCG

FORUM ADVISOR
Forum Advisor
Joined
Aug 6, 2016
Messages
847
Age
70
Location
Eugene Oregon
Gender
Female
Country
United States United States
Yes, BarabooProud, I had more fatigue-for-“no”-reason (but really a reason), during the pain med weaning time, too. It may just be a side effect, or that the symptom masking offered by the medication is declining? I just considered the extra sleep I needed part of the process and built it in…
 
OP
OP
B

BarabooProud

junior member
Joined
Nov 3, 2021
Messages
40
Age
50
Gender
Female
Country
United States United States
Good to know! I'll keep plugging along. I'm struggling emotionally with how long this recovery is. I used to be so active. Now my big activity for the day is doing my exercises and then taking a nap. I've lost weight since I have no appetite and losing muscle mass. I can tell my operated leg is thinner than the other one. When will my energy increase?
 

Jaycey

FORUM ADMINISTRATOR
Administrator
Joined
Jan 27, 2010
Messages
36,519
Location
Yorkshire
Gender
Female
Country
United Kingdom United Kingdom
When will my energy increase?
You are only one month out from major surgery. Your energy will increase and your strength will return. Right now your body is putting everything into healing and recovery from major trauma. Patience is prescribed in large doses.
 

Susie-Q

graduate
Joined
Jul 20, 2010
Messages
967
Age
54
Location
Washington
Gender
Female
Country
United States United States
I was surprised how tired I was after yesterday. I'm almost 3 months post-op and I did not host Thanksgiving. I made a couple of side dishes and an appetizer tray and brought it to my sister's. That, helping her with the dinner and clean-up made me physically tired, way more than I would normally be. I'm chalking it up to I'm still recovering from surgery even this far out. (which, when you really think about it, isn't that far out, 3/12 months)
 

Sks1997

junior member
Joined
Nov 2, 2021
Messages
72
Age
63
Gender
Female
Country
United States United States
Susie, I am the same way. It takes me so long for my energy to fully return after a major surgery. And if I go over 5000 steps, I pay for it with pain and swelling.
I was excited last night to finally sleep on my stomach. I might have been able to earlier but was afraid to try.
We had a great Thanksgiving yesterday and today is the food hangover!
No Black Friday shopping for me in the stores. I will look online! Have a great day all!
 
OP
OP
B

BarabooProud

junior member
Joined
Nov 3, 2021
Messages
40
Age
50
Gender
Female
Country
United States United States
I'm now at 5 weeks and have stopped taking my oxycodone. I'm feeling so much better lately. I have much less pain and a little more energy. However, I have noticed my leg aches at night tremendously. Would I be better off just taking oxy at night for a while? My knee doesn't have pain, but just aches, which I see from so many posts this is normal. Other suggestions for sleeping with these leg aches? I slept for a whopping 1.5 hours tonight before the aches woke me up!
 

Carol Anna

junior member
Joined
Nov 14, 2021
Messages
68
Age
63
Gender
Female
Country
United Kingdom United Kingdom
Hi BarabooProud - I don't have the answer but will be interested in one. I had same problem last night. I took an extra codein due to this awful ache. The back of my heel also hurt where it is constantly touching the bed. I really don't want to increase codein but I knew last night I was getting worked up about the ache and not sleeping.
 
OP
OP
B

BarabooProud

junior member
Joined
Nov 3, 2021
Messages
40
Age
50
Gender
Female
Country
United States United States
@Carrol Anna I took half of an oxycodone and then couldn't fall asleep for another 2 1/2 hours! So frustrating. Since I've gone off the oxycodone my sleep has definitely gotten worse, although I feel better overall. So glad I don't have to get up for work for another month.
 

Jockette

MODERATOR
Moderator
Joined
Aug 29, 2017
Messages
25,752
Age
65
Location
Delaware
Gender
Female
Country
United States United States
Have you tried taking Tylenol?

The most effective way to take Tylenol is 2 x 500 mg tablets every 6 hours, to a total of 4,000 mg (4 doses) in 24 hours. You need to take it regularly, to keep up the levels in your bloodstream. If you just take the odd dose now and then, it's far less effective.

Check all other medications you're taking, to make sure there is no Tylenol/Acetaminophen/Paracetamol in them. If there is, scale back one or two of your regular Tylenol doses, so you stay within that safe 24 hour limit of 4,000 mg.
 

Carol Anna

junior member
Joined
Nov 14, 2021
Messages
68
Age
63
Gender
Female
Country
United Kingdom United Kingdom
@Carrol Anna I took half of an oxycodone and then couldn't fall asleep for another 2 1/2 hours! So frustrating. Since I've gone off the oxycodone my sleep has definitely gotten worse, although I feel better overall. So glad I don't have to get up for work for another month.
Let's hope for a better night tonight! Good that you don't have to work. I am off work on sick leave for another condition and it is likely that I won't return. I really could not have dealt with work and this knee operation but we are still in the early stages of recovery I guess and I certainly need to be more patient.
 

New

OneStep App

BoneSmart #1 Best Blog

Staff online

Forum statistics

Threads
57,617
Messages
1,470,355
BoneSmarties
35,363
Latest member
knobbyknees
Recent bookmarks
0

Top Bottom